MAUDE Adverse Event Report: STRYKER GMBH IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø6.0X400MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER GMBH IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø6.0X400MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 02275060
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.H3 other text : device tip remains in patient.
 
Event or Problem Description
The reamer was broken during re-revision of tha and tip part of the reamer was left in the patient's femur on (b)(6) 2023 (note: this record was opened for broken reamer and another pi was opened for re-revision).After removing cement to some extent, reaming was performed using 6mm flexible reamer.However, tip of the reamer got stuck with cement in the medullary cavity of a bone.The surgeon tried to remove the reamer by reaming again and again, but the shaft of the reamer was broken and tip part of the reamer was left in the cement.Because the surgery took a very long time, the surgeon decided that the femoral implant would be removed at a later date, and the surgery was finished while the tip part of the broken reamer still in the patient's body.The surgeon told that about a month later, when the patient is ready for surgery, he will perform the surgery again and treat the femoral side.

Brand Name
IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø6.0X400MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17850594
Report Number0009610622-2023-00341
Device Sequence Number14316096
Product Code MAY
UDI-Device Identifier04546540145765
UDI-Public04546540145765
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123604
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02275060
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2023
Initial Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown